# SDR QMLA2012040712049

- Difficulty date: April 7, 2012
- Submitted: April 9, 2012
- Operation: Air carrier
- Aircraft: N497AE
- Make and model: Snias AS350B3
- Aircraft serial: 3686
- Aircraft time: 3,655 hours
- Engine: Tmeca ARRIEL2B1
- Engine time: 6,321 hours, 14,674 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Odor
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, AN ODOR DESCRIBED AS "BURNING CRAYONS" WAS DETECTED.  SECONDS LATER,  HAZE WAS VISIBLE IN THE CABIN.  A PRECAUTIONARY LANDING WAS EXECUTED AND A NORMAL SHUTDOWN CONDUCTED.  THERE WERE NO OBVIOUS INDICATIONS AS TO THE ORIGIN OF THE SMELL AND HAZE.  IT WAS FOUND TO BE EXCESSIVE ENGINE CLEANING SOLUTION FROM THE PREVIOUS 100 HOUR INSPECTION.  NO COMPONENTS SPECIFICALLY WERE EFFECTED, NO DID DAMAGE OCCUR TO ANY STRUCTURE OR COMPONENTS.   ON FIRST INVESTIGATION, FOUND OUT THAT THIS WAS THE FIRST FLIGHT AFTER A 100HR INSP.  FOUND AT FIRST INSP, WHAT WAS THOUGHT TO BE THE FDC AIR FILTER  OVERSERVICED AND FOUND OIL INSIDE AND OUTSIDE OF ENGINE AIR INTAKE.  THEN REMOVED FILTER CLEANED AND REOILED AS NECESSARY.  THEN RAN UP ACFT AND STILL SMELLED A BURNED ODOR IMMITTING FROM THE HEATER VENTS.  SHUTDOWN AND  INSPECTED ENGINE AND FOUND MORE RESIDUAL AIR FILTER OIL, CLEANED OIL AND THEN RAN THE ACFT UP AGAIN AND OPENED ALL HEATER VALVES AND AIR CONDTIONER SYS ALL ON HIGH.  THEN WENT ON A 25 MIN TEST FLIGHT AND TURNED ON ALL HEATER VENTS AND THE ODOR WENT AWAY.
